I am on cough syrup with codeine for bronchitis, I also have a sinus infection. It seems like whenever I take it I get a headache. Is this a normal side effect or is it maybe just because I have such ...
My ex-husband is allergic to sulfur...he found out the hard way. He had a back injury and the only drug that gave him any results was Quinine Sulfate...he ended up getting a red rash on his arms and then he got black spots all over his tongue...when he went to the Dr. they found out that he was allergic to sulfur and had gotten a very rare disease called Steven Johnson Syndrome.
If you are referring to sulfa, commonly prescribed for bladder infections (cystitis), hives with intense itching are a typical reaction.
im allergic to sulfur and everything else. but u can have different reaction. mine is ieither get really sick to my stomach, or i break out in hives.
I'm not sure if you are asking for personal experiences or if you just want info on allergic reactions to sulfa drugs. As far as I know I'm not allergic (I don't think I've ever taken any sulfa drugs).
In general, allergic reactions vary significantly from person to person. The mildest reaction might be a simple rash. The 2 most severe reactions I can think of would be airway edema and Stevens-Johnson reaction. The airway edema could cause the person to suffocate (your throat swells up so you can't breathe). Stevens-Johnson is a rare hypersensitivity reaction in which the skin around your mucous membranes starts falling off. If it's severe (>30 % of skin falls off = toxic epidermal necrolysis), it has a 40 % mortality.
I took a sulfur antibiotic and I broke out in a rash all over my body and had a high temperature. My mom said I looked like death and threatened to take me to the emergency room if I didn't call my doctor immediately. The doctor though I had scarletina at first, but then consulted an infectious disease specialist who said it was a reaction to bactrim.
Burning tingling sensation similar to a mild burn followed by red rash and sometimes welts.
My reaction to sulfa drugs is feeling very ill all over (the sickest I've ever been in my life), joint pain, my skin feels like I have a bad sunburn, swelling of hands and face and SEVERE headache. I've only had a sulfa med once (Bactrim) and it required a trip to the ER and a shot of epinephrine, steroids, pain medicine, and antihistamines.